What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 3:22 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 8, 3:22 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
422 PM EDT Tue Jun 8 2021
.SYNOPSIS...
Warm and humid conditions will continue through tonight and into
the day Wednesday. A weak cold front will take some of the edge
off the humidity north of the Thruway on Wednesday, while
thunderstorms will generally be focused along the Twin Tiers and
points south. Cooler and drier conditions will arrive for
Thursday and Friday. Unsettled weather looks to return for
Sunday into Monday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
415 PM Update...
A moist, unstable airmass combined with a series of weak upper
level disturbances will keep scattered to numerous showers and
thunderstorms in the area into the evening hours, with the focus
shifting back to NY State and the Northern Tier of PA over the
next few hours. While thunderstorms over NE PA earlier today had
the benefit of weak low level convergence, on-going convection
does not. As a result, storms have been more isolated.
Increasing mid-level westerly flow is also helping with keeping
a steady storm motion. Thus, any flood risk will be highly
limited for the rest of the evening.
Thunderstorm coverage will decrease after dark, but a few
isolated cells may persist a bit longer.
A backdoor cold front will slowly drop in from the north
overnight and through Wednesday, while drier aloft runs out
ahead of it. Widely scattered thunderstorms will again be a
risk, mainly in the afternoon from the Twin Tiers and south,
though coverage is expected to be less than today, as upper
level ridging will be building in along with the drier air
aloft.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A weakening high pressure system over the Great Lakes combined with
a low over Newfoundland will help push some drier air into the
northeast portion of our CWA Thursday morning. How far southwest
this push goes will determine our rain and thunderstorms chances for
the day as a low over the Ohio River Valley will pump moisture into
our SW zones. Guidance has come together a little bit better with
the boundary setting up over the central portion of our CWA in an NW
to SE orientation. This will provide the best chance for rain and
thunderstorms across the southwest portion of our area on Thursday.
A pattern shift beginning Friday morning will speed up the eastward
progress of the Low over the Ohio River Valley, taking it just south
of our area, giving the SW/S portion of our CWA the best chance for
rain and thunderstorms. A shortwave moving into our area from the
north will bring a chance for rain showers overnight Saturday.
Currently, guidance is showing weak shear during the period so main
concerns with thunderstorms will be heavy downpours.
Temperatures and dewpoints during this period are expected to get
progressively cooler, especially with the northerly flow across the
area, with highs back down into the mid to upper 70s by Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
340 PM Update
A weak mid and upper level trough swings through the region on
Saturday. However, with the lack of a lifting mechanism the
chance of any showers or thunderstorms will be rather limited
until later Sunday into Monday when the next stronger cold
front moves through. The overall flow continues to look light,
perhaps east-northeast winds Saturday before a return to
south/southeast winds on Sunday. After the surface low moves by
to our north the upper level trough digs into the Northeast US
early next week. This will keep things unsettled, with a chance
for more showers and t'storms on Monday into next Tuesday.
Looking further ahead, early indications are for some drier and
seasonable weather for the middle and end of next week.
Highs still likely in the 70's each day Saturday through
Tuesday, with lows in the 50's each night.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Main areas of concern for this afternoon are AVP/SYR/RME as
thunderstorm activity is currently occurring over NE PA and
northern CNY. AVP currently has the best chance for LIFR
conditions as thunderstorms continue to threaten the terminal.
Thunderstorms near SYR and RME are weaker but will still have
the chance to reduce visibility during a storm over the area.
After the convection moves out of the area this evening, much
of central NY will be within a moist nwly flow, bringing in a
slightly more stable air mass. This combined with the abundant
moisture in the lower atmosphere will bring restrictions to all
NY Terminals. Winds will help bolster this by remaining light
and variable during the next 24 hours.
Outlook...
Wednesday...Scattered showers and storms in the afternoon.
Flight restrictions likely.
Thursday through Friday...Chance of SHRA/TSRA. Minor
flight restrictions possible.
Saturday...Low chance for a shower, but mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJT/MPH
NEAR TERM...BJT/MPK/MPH
SHORT TERM...JTC/MWG
LONG TERM...MJM/MWG
AVIATION...JTC
Hazardous weather outlook, Jun 8, 2:53 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
353 PM EDT Tue Jun 8 2021
NYZ009-015>018-022>025-036-037-044>046-055>057-092000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-
353 PM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms through this evening may be capable of
producing localized heavy rain which may lead to minor flooding
issues, especially if they move over the same area, or over
locations that received rain recently. A few of the storms may also
be capable of producing gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
NYZ062-PAZ038>040-043-044-047-048-072-092000-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
353 PM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms through this evening may be capable of
producing localized heavy rain which may lead to minor flooding
issues, especially if they move over the same area, or over
locations that received rain recently. A few of the storms may also
be capable of producing gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few additional thunderstorms will be possible across Northeastern
Pennsylvania and parts of the Catskills Wednesday afternoon.
Localized flooding could develop, especially if thunderstorms affect
areas which recently received significant rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Local storm report, Jun 8, 4:03 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 1 SSE CLARKS SUMMIT 41.48N 75.70W
06/08/2021 M0.40 INCH LACKAWANNA PA TRAINED SPOTTER
DURATION 30 MIN.
&&Special weather statement, Jun 8, 4:17 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
517 PM EDT Tue Jun 8 2021
NYZ046-082200-
Otsego NY-
517 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL OTSEGO COUNTY UNTIL
600 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elk Creek, or 7 miles southeast of Cooperstown, moving east at 15
mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Worcester, Middlefield, Westville, Westford, Milford, Bowerstown,
Schenevus, Elk Creek and Betty And Wilbur Davis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4253 7470 4254 7489 4260 7497 4272 7490
4275 7467 4263 7463
TIME...MOT...LOC 2116Z 267DEG 13KT 4264 7480
MJMSpecial weather statement, Jun 8, 4:27 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Binghamton NY
527 PM EDT Tue Jun 8 2021
NYZ045-056-082215-
Chenango NY-Broome NY-
527 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN BROOME AND SOUTH
CENTRAL CHENANGO COUNTIES UNTIL 615 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harpursville, or 12 miles northwest of Deposit, moving east at 20
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Sanford, Deposit, Windsor, Afton, Harpursville, Nineveh, Belden, East
Windsor and Hale Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7536 4200 7572 4213 7575 4225 7572
4223 7542 4205 7543 4201 7539 4201 7537
TIME...MOT...LOC 2127Z 277DEG 18KT 4215 7563
MJMLocal storm report, Jun 8, 4:41 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
541 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 1 NW LAURENS 42.55N 75.11W
06/08/2021 OTSEGO NY 911 CALL CENTER
WATER OVER COUNTY HIGHWAY 12 NEAR 12A, DEEP
ENOUGH TO PROMPT ROAD CLOSURE.
&&
MPHSpecial weather statement, Jun 8, 4:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
541 PM EDT Tue Jun 8 2021
NYZ057-082215-
Delaware NY-
541 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN DELAWARE COUNTY
UNTIL 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hobart, or 13 miles northeast of Delhi, moving east at 10 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Kortright, Stamford and Hobart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4228 7449 4231 7473 4240 7484 4251 7475
4252 7474 4252 7471 4242 7461 4235 7443
TIME...MOT...LOC 2141Z 282DEG 7KT 4240 7471
MJMLocal storm report, Jun 8, 4:44 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 2 S WESTVILLE 42.61N 74.89W
06/08/2021 OTSEGO NY 911 CALL CENTER
WATER OVER ROAD ON COUNTY HIGHWAY 35 AT
HICKORY HILL ROAD NORTHEAST OF MILFORD.
&&
MPH